Bulletin (New Series) of the American Mathematical Society

Classification of simple Lie algebras over algebraically closed fields of prime characteristic

Helmut Strade and Robert Lee Wilson

Full-text: Open access

Article information

Source
Bull. Amer. Math. Soc. (N.S.), Volume 24, Number 2 (1991), 357-362.

Dates
First available in Project Euclid: 5 July 2007

Permanent link to this document
https://projecteuclid.org/euclid.bams/1183656875

Mathematical Reviews number (MathSciNet)
MR1071032

Zentralblatt MATH identifier
0725.17023

Subjects
Primary: 17B20: Simple, semisimple, reductive (super)algebras

Citation

Strade, Helmut; Wilson, Robert Lee. Classification of simple Lie algebras over algebraically closed fields of prime characteristic. Bull. Amer. Math. Soc. (N.S.) 24 (1991), no. 2, 357--362. https://projecteuclid.org/euclid.bams/1183656875


Export citation

References

  • [Ben-90] G. Benkart, Simple modular Lie algebras with 1-sections that are classical or solvable, Comm. Algebra 18 (1990), 3633-3638.
  • [BG-89] G. Benkart and T. Gregory, Graded Lie algebras with classical reductive null component, Math. Ann. 285 (1989), 85-98.
  • [BOSt-pre] G. Benkart, J. M. Osborn, and H. Strade, Contributions to the classification of simple modular Lie algebras (submitted).
  • [Blo-58] R. E. Block, New simple Lie algebras of prime characteristic, Trans. Amer. Math. Soc. 89 (1958), 421-449.
  • [BW-88] R. E. Block and R. L. Wilson, Classification of the restricted simple Lie algebras, J. Algebra 114 (1988), 115-259.
  • [Dem-70] S. P. Demuškin, Cartan subalgebras of the simple Lie p-algebras Wn and Sn, Sibirsk. Mat. Zk. 11 (1970), 310-325 (Russian); Siberian Math. J. 11 (1970), 233-245. (English transl.)
  • [Dem-72] S. P. Demuškin, Cartan subalgebras of simple nonclassical Lie p-algebras, Izv. Akad. Nauk SSSR Ser. Math. 36 (1972), 915-932 (Russian); Math. USSR-Izv. 6 (1972), 905-924. (English transl.)
  • [Kac-71] V. G. Kac, Global Cartan pseudogroups and simple Lie algebras of characteristic p, Uspekhi Math. Nauk 26 (1971), 199-200. (Russian)
  • [Kac-74] V. G. Kac, Description of filtered Lie algebras with which graded Lie algebras of Cartan type are associated, Izv. Akad. Nauk SSSR Ser. Mat. 38 (1974), 800-834; Errata, 40 (1976), 1415 (Russian); Math. USSR-Izv. 8 (1974), 801-835; Errata, 10 (1976), 1339 (English transl.)
  • [Kap-54] I. Kaplansky, Seminar on simple Lie algebras, Bull. Amer. Math. Soc. (N.S.) 60 (1954), 470-471.
  • [Kos-70] A. I. Kostrikin, Variations modulaires sur un thème de Cartan, Actes du Congrès International des Mathematiciens (Nice, 1970), Tome 1, Gauthier-Villars, Paris, 1971, pp. 285-292.
  • [St-89a] H. Strade, The absolute toral rank of a Lie algebra, Lie Algebras, Madison 1987 (G. M. Benkart and J. M. Osborn, eds.), Lecture Notes in Math., vol. 1373, Springer-Verlag, Berlin and New York, 1989, pp. 1-28.
  • [St-89b] H. Strade, The classification of the simple modular Lie algebras: I. Determination of the two-sections, Ann. of Math. (2) 130 (1989), 643-677.
  • [St-pre-1] H. Strade, The classification of the simple modular Lie algebras: II. The toral structure (submitted).
  • [St-pre-2] H. Strade, New methods for the classification of simple modular Lie algebras, Mat. Sb. (to appear).
  • [St-pre-3] H. Strade, Representations of the (p2 - 1)-dimensional Lie algebras of R. E. Block (submitted).
  • [St-pre-4] H. Strade, The classification of the simple modular Lie algebras: III. Solution of the classical case, Ann. of Math. (to appear).
  • [St-pre-5] H. Strade, The classification of the simple modular Lie algebras: IV. Solution of Cases C and D, preprint.
  • [StW-pre] H. Strade and R. L. Wilson, The classification of the simple modular Lie algebras: V. Solution of Case A, preprint.
  • [Wei-68] B. Ju. Weisfeiler, Infinite-dimensional filtered Lie algebras and their connection with graded Lie algebras, Funktsional. Anal. i Prilozhen 2 (1968), 94-95. (Russian)
  • [Wei-78] B. Ju. Weisfeiler, On the structure of the minimal ideal of some graded Lie algebras in characteristic p > 0, J. Algebra 53 (1978), 344-361.
  • [Wil-76] R. L. Wilson, A structural characterization of the simple Lie algebras of generalized Cartan type over fields of prime characteristic, J. Algebra 40 (1976), 418-465.
  • [Wil-87] R. L. Wilson, Simple Lie algebras over fields of prime characteristic, Proc. Internat. Cong. of Mathematicians, Berkeley, Calif., vols. 1 and 2, 1986, pp. 407-416, Amer. Math. Soc., Providence, RI, 1987.